Hail, Colorado
- When
- April 2, 6:55 PM CST
- Where
- Colorado County, 2.4 mi SSE of Rock Is
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -96.560
A severe thunderstorm produced golf ball sized hail.
An upper level disturbance initiated a few strong to severe thunderstorms. The storms produced large hail, up to softball size, across portions of the Southeast Texas Coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An upper level disturbance initiated a few strong to severe thunderstorms. The storms produced large hail, up to softball size, across portions of the Southeast Texas Coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 2, 5:52 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
652 PM CDT TUE APR 2 2013
.DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
A WAVY STATIONARY FRONT WAS LOCATED ACROSS THE NORTHERN AND
EASTERN COUNTIES OF THE COUNTY WARNING AND FORECAST AREA AT 21Z.
THE MODELS HAVE BEEN CONSISTENT WITH THUNDERSTORM CHANCES OVER THE
NEXT 24 HOURS...HOWEVER EACH HAS DIFFERED ON TIMING AND LOCATION.
THE NAM12 SEEMED TO BE DOING A BETTER JOB THIS EVENING. BASED THE
TERMINAL FORECASTS ON PERSISTENCE MIXED WITH THE NAM12 OVER THE
FIRST 6 HOURS AND BASED THE LAST 6 HOURS ON THE NAM12 AND MET
GUIDANCE. THAT SAID...CONFIDENCE IN THE MODEL SOLUTION TIMING IS
NOT HIGH AND WILL UPDATE OVER THE NEXT THREE HOURS AS THE
THUNDERSTORMS OUT WEST GET CLOSER.
OVERALL FELT THAT THE BEST CHANCES FOR THUNDERSTORMS WILL BE THIS
EVENING OVER THE CENTRAL AND NORTHERN SITES AND LATE THIS EVENING
INTO THE OVERNIGHT TOWARD THE COAST. BETTER CHANCES FOR
THUNDERSTORMS WILL LIKELY LINGER ALONG THE COAST THROUGH WEDNESDAY
MORNING. A SECOND CHANCE FOR THUNDERSTORMS WILL OCCUR WITH THE
COLD FRONT THAT WILL MOVE THROUGH THE AREA FROM WEST TO EAST ON
WEDNESDAY. MVFR TO EVEN IFR CONDITIONS ARE LIKELY AHEAD OF THE
FRONT WITH SOME OF THE GUIDANCE EVEN SUGGESTING LIFR CONDITIONS.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 62 66 49 64 47 / 80 60 50 10 10
HOUSTON (IAH) 63 68 53 67 49 / 80 60 50 20 10
GALVESTON (GLS) 64 70 57 68 54 / 60 60 50 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...43HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 424 PM CDT TUE APR 2 2013 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-032130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 424 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. WINDS COULD GUST IN EXCESS OF 60 MPH AND HAIL COULD EXCEED GOLF BALL SIZE IN THE STRONGER STORMS. THE STRONGEST STORMS WILL AFFECT THE AREA BETWEEN 8 PM THIS EVENING THROUGH 3 AM EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS EVENING.
The Houston radar (KHGX), 143 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
10 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A severe thunderstorm produced golf ball sized hail.
A severe thunderstorm produced quarter sized hail.
A severe thunderstorm produced quarter to golf ball sized hail.
A severe thunderstorm produced quarter to golf ball sized hail.
A severe thunderstorm produced golf ball sized hail.
A severe thunderstorm produced golf ball sized hail near the intersection of FM 1301 and Pledger.
A tree was downed at the intersection of Theron and Fulton streets.
A lightning strike caused an apartment fire.
A severe thunderstorm produced quarter sized hail along Highway 6 between Fresno and Manvel.
A severe thunderstorms produced baseball to softball sized hail in Hitchcock. The central and western parts of the town received extreme damage to vehicles and home roofs and windows. There was also significant damage to the Midway Church, a fire station, and in two trailer parks. Seven Hitchcock police cars were severely damaged by the large hail.
A severe thunderstorm produced quarter sized hail.
A severe thunderstorm produced ping pong to tennis ball sized hail near Sante Fe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447813, 447814, 447816, 447817, 447818, 447819, 448357, 448360, 447820, 447821, 447822, 447823.